Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 14, NWS Springfield, MO

February 24, 2018Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 24, 2018, 7:54 PM CST for Vernon County, Missouri. It took effect at Feb 24, 2018, 10:19 PM CST. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 7:54 PM CST (01:54 UTC)
In effect from
Feb 24, 2018, 10:19 PM CST
Expired
Feb 26, 2018, 9:59 PM CST
In force
48 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.50 ft at Feb 25, 2018, 8:00 PM CST.

actionminormoderate1015202502/2502/2602/2702/28
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

921 
WGUS43 KSGF 250154
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
754 PM CST Sat Feb 24 2018


...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.
   
.Heavy rainfall the last few days will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-251354-
/O.NEW.KSGF.FL.W.0014.180225T0900Z-180227T0359Z/
/NVDM7.1.ER.180225T0900Z.180225T1800Z.180226T0359Z.NO/
754 PM CST Sat Feb 24 2018

...For the Marmaton River near Nevada...
* At  7:45 PM Saturday The stage was 19.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise to near 20.2 feet tomorrow early 
  afternoon. 
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Marmaton River Basin
  Nevada           20  19.5 Sat 08 PM  20.1  19.4   13.3


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
7 follow-up statements
826 
WGUS83 KSGF 250422
FLSSGF
Flood Statement
National Weather Service Springfield MO
1022 PM CST Sat Feb 24 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Sac River near Caplinger Mills affecting Cedar County 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-251922-
/O.CON.KSGF.FL.W.0005.000000T0000Z-180226T0517Z/
/RBXM7.1.ER.180224T1738Z.180225T0600Z.180225T2317Z.NO/
1022 PM CST Sat Feb 24 2018

...For the The Roubidoux Creek Near Waynesville...
 * At  9:30 PM Saturday The stage was 10.5 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.8 feet by 
  around midnight.  


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Roubidoux Creek
  Waynesville       7  10.5 Sat 09 PM   9.8   5.0    4.0


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC217-251922-
/O.EXT.KSGF.FL.W.0014.180225T0419Z-180227T0600Z/
/NVDM7.1.ER.180225T0357Z.180225T1200Z.180226T0600Z.NO/
1022 PM CST Sat Feb 24 2018

...For the Marmaton River near Nevada...
* At  9:45 PM Saturday The stage was 20.0 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...The river will rise to near 20.4 feet tomorrow morning. 
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME    Sun   Mon   Tue

Marmaton River Basin
  Nevada           20  20.0 Sat 10 PM  20.4  19.5   13.3


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC039-251922-
/O.EXT.KSGF.FL.W.0004.180225T0419Z-180226T1200Z/
/CMZM7.1.ER.180225T0307Z.180225T0600Z.180225T1200Z.NO/
1022 PM CST Sat Feb 24 2018

...For the Sac River near Caplinger Mills...
* At  9:45 PM Saturday The stage was 16.2 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.6 feet by 
  around midnight.  
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  16.2 Sat 10 PM  16.0   12.5   9.9


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
646 
WGUS83 KSGF 251140
FLSSGF
Flood Statement
National Weather Service Springfield MO
540 AM CST Sun Feb 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Sac River near Caplinger Mills affecting Cedar County 
   

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-260240-
/O.EXT.KSGF.FL.W.0014.000000T0000Z-180227T0700Z/
/NVDM7.1.ER.180225T0352Z.180225T1800Z.180226T0700Z.NO/
540 AM CST Sun Feb 25 2018

...For the Marmaton River near Nevada...
* At  4:45 AM Sunday The stage was 20.8 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 21.0 feet this afternoon. 
* Forecast...The river will continue rising to near 21.0 feet by this
  afternoon.  
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  20.8 Sun 05 AM    19.5  13.3  8.1


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC039-260240-
/O.EXT.KSGF.FL.W.0004.000000T0000Z-180226T1434Z/
/CMZM7.1.ER.180225T0307Z.180225T0730Z.180225T1434Z.NO/
540 AM CST Sun Feb 25 2018

...For the Sac River near Caplinger Mills...
* At  4:45 AM Sunday The stage was 16.4 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 16.3 feet this morning. 

* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Sac River Basin
  Caplinger Mills  16  16.4 Sun 05 AM    12.9  10.1   8.0


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
941 
WGUS83 KSGF 251449
FLSSGF
Flood Statement
National Weather Service Springfield MO
849 AM CST Sun Feb 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-260549-
/O.EXT.KSGF.FL.W.0014.000000T0000Z-180227T1240Z/
/NVDM7.1.ER.180225T0352Z.180225T1800Z.180226T1240Z.NO/
849 AM CST Sun Feb 25 2018

...For the Marmaton River near Nevada...
* At  7:45 AM Sunday The stage was 21.0 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 21.1 feet this afternoon. 
* Forecast...The river will continue rising to near 21.1 feet by this
  afternoon.  
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  21.0 Sun 08 AM  20.1  14.1   8.4


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
002 
WGUS83 KSGF 252109
FLSSGF
Flood Statement
National Weather Service Springfield MO
309 PM CST Sun Feb 25 2018

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
 
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-261209-
/O.EXT.KSGF.FL.W.0014.000000T0000Z-180227T1348Z/
/NVDM7.1.ER.180225T0352Z.180226T0000Z.180226T1348Z.NO/
309 PM CST Sun Feb 25 2018

...For the Marmaton River near Nevada...
* At  2:45 PM Sunday The stage was 21.4 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by this
  evening.  
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  21.4 Sun 03 PM  20.3  14.2   8.4


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC039-252139-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-180226T1638Z/
/CMZM7.1.ER.180225T0307Z.180225T0730Z.180225T1530Z.NO/
309 PM CST Sun Feb 25 2018

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.
* At  2:45 PM Sunday The stage was 14.9 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Sac River Basin
  Caplinger Mills  16  14.9 Sun 03 PM  11.6   9.0   7.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
181 
WGUS83 KSGF 260116
FLSSGF
Flood Statement
National Weather Service Springfield MO
716 PM CST Sun Feb 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Hazelgreen affecting Laclede County 
  Gasconade River at Jerome affecting Phelps County 
  Marmaton River near Nevada affecting Vernon County 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall over the last 48 hours will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-261616-
/O.CON.KSGF.FL.W.0006.000000T0000Z-180227T0323Z/
/BIGM7.2.ER.180224T1548Z.180225T1845Z.180226T2123Z.NO/
716 PM CST Sun Feb 25 2018

...For the The Big Piney  below Fort Leonard Wood East Gate...
 * At  6:00 PM Sunday The stage was 16.0 feet. 
* Flood stage is 8.0 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 16.0 feet...East Gate Road west of the river and east of
  the entrance gate to Fort Wood floods. High ground training area 
  floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8  16.0 Sun 06 PM  12.7   5.0   3.9


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC105-261616-
/O.EXT.KSGF.FL.W.0018.000000T0000Z-180227T0749Z/
/HZLM7.1.ER.180225T1427Z.180225T2200Z.180226T0749Z.NO/
716 PM CST Sun Feb 25 2018

...For the Gasconade River at Hazelgreen...
* At  6:15 PM Sunday The stage was 23.6 feet. 
* Flood stage is 21.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  around midnight.
* Impact...At 25.0 feet...Flood waters are within one foot of reaching
  the old State Highway 66 bridge. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Hazelgreen       21  23.6 Sun 06 PM  19.4  10.6   6.5


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$

MOC161-261616-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-180228T1743Z/
/JRMM7.1.ER.180225T0131Z.180226T1800Z.180227T1743Z.NO/
716 PM CST Sun Feb 25 2018

...For the Gasconade River at Jerome...
* At  6:45 PM Sunday The stage was 19.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 22.6 feet tomorrow early 
  afternoon. 
* Impact...At 23.0 feet...Back water from the Little Piney Creek 
  begins to affect river stages on the Gasconade river at Jerome. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Jerome           15  19.1 Sun 07 PM  22.0  17.1  10.1


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$

MOC217-261615-
/O.EXT.KSGF.FL.W.0014.000000T0000Z-180227T1640Z/
/NVDM7.1.ER.180225T0352Z.180226T0030Z.180226T1640Z.NO/
716 PM CST Sun Feb 25 2018

...For the Marmaton River near Nevada...
* At  6:45 PM Sunday The stage was 21.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  21.5 Sun 07 PM  20.7  15.1   8.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
385 
WGUS83 KSGF 261448
FLSSGF
Flood Statement
National Weather Service Springfield MO
848 AM CST Mon Feb 26 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-270548-
/O.EXT.KSGF.FL.W.0014.000000T0000Z-180227T2010Z/
/NVDM7.1.ER.180225T0352Z.180226T0345Z.180226T2010Z.NO/
848 AM CST Mon Feb 26 2018

...For the Marmaton River near Nevada...
* At  7:45 AM Monday The stage was 20.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  20.9 Mon 08 AM  15.2   8.6   5.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
294 
WGUS83 KSGF 262351
FLSSGF
Flood Statement
National Weather Service Springfield MO
551 PM CST Mon Feb 26 2018

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-270021-
/O.CAN.KSGF.FL.W.0014.000000T0000Z-180227T2010Z/
/NVDM7.1.ER.180225T0352Z.180226T0345Z.180226T2102Z.NO/
551 PM CST Mon Feb 26 2018

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.
* At  4:45 PM Monday The stage was 19.6 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 15.2 feet by tomorrow
  morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  19.6 Mon 05 PM  15.2   8.6   5.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:54 PM CST, 2 hours earlier.

Area forecast discussion, Feb 24, 5:54 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Springfield MO
554 PM CST Sat Feb 24 2018

.SHORT TERM...(This afternoon through Tonight)
Issued at 235 PM CST Sat Feb 24 2018

An upper level trough is spreading across the Plains this
afternoon. Ahead of the trough large scale lift resulted in
yet another round of widespread moderate to locally heavy
rainfall developing across the region this morning into this
afternoon. This round of rain will not be as long lived as the
rains that occurred yesterday and last night. A front is currently
spreading east across the area and the rain is steadily ending
from west to east this afternoon. The back edge of the rain has
already spread well into Missouri and will continue spreading
east with the rain ending across the eastern Ozarks by early this
evening if not by late this afternoon.

With the ground saturated from the recent rains the region has
received, this additional rain is just adding to the flood risk.
Many low water crossings, low lying areas, streams, creeks, and
rivers are flooding across the area, and likely will remain
flooded through the overnight hours even well after the rain comes
to an end.

Instability has increase from south to north across Arkansas
today and is now starting to creep into south central Missouri. A
line of storms has developed across Arkansas in the area of
increased instability. The northern edge of the line of storms
will continue to spread east and expand a little north as
instability continues to gradually increase north into south
central Missouri. A severe risk will continue for areas
southeast of a Theodosia to Salem Missouri line through the rest
of the afternoon. The main risk will be scattered strong wind
gusts of 50 to 60mph. Pea size hail may be possible in the
stronger updrafts but the hail risk is low with this activity.

Low level shear is quite strong across the area as 0-3km bulk
shear vectors are northeast at around 50kt. The better thermo
will remain south of the area, but there may be just enough thermo
get able to develop across south central MO that the line may be
able to become slightly shear dominate to near balanced for a
short period this afternoon. If this occurs any surges to the
east or east northeast would result in meso vort development and
the potential for a brief spin up tornado risk across south
central Missouri. This risk will still be on the low side in south
central Missouri as the better instability remains to the south.
The severe risk will end by late this afternoon as the line
spreads east of the area.

Surface high pressure will spread into the region tonight,
clearing the skies out and allowing lows to drop into the upper
20s to the lower 30s.

.LONG TERM...(Sunday through Saturday)
Issued at 235 PM CST Sat Feb 24 2018

Sunny and dry conditions will occur Sunday and Monday as short
wave upper level ridging will spread towards then over the region.
Highs early in the week will top out in the 60s.

Another upper level trough will then approach and spread through
the area during the middle of the week. As a result additional
showers and storms will be possible across the area from Tuesday
night into Thursday morning. At this time medium range models are
keeping the heaviest rains south of the area but will have to
watch the exact track of this system.

Late this week into next weekend dry and warm conditions will
occur as highs in the 50s and 60s occur.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 544 PM CST Sat Feb 24 2018

IFR ceilings will persist this evening behind a passing cold
front. There will also be patchy drizzle early this evening which
will reduce visibility to the low end MVFR or high end IFR range
at times. Winds will also remain gusty out of the west to
northwest behind the front.

Skies will then clear later tonight with VFR returning. Winds will
also become light and gradually shift to the southwest on Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until midnight CST tonight for MOZ057-058-069>071-
     079>083-088>098-101>106.

KS...Flood Watch until midnight CST tonight for KSZ101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Schaumann
Hazardous weather outlook, Feb 24, 4:19 PM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
419 PM CST Sat Feb 24 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
419 PM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for portions of central
Missouri...southeast Kansas...southwest Missouri...south central
Missouri...west central Missouri and east central Missouri.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated flooding risk.

DISCUSSION...

  The last round of heavy rain is currently spreading east and
  out of the area this afternoon. Many low water crossings,
  rivers, creeks, and streams are currently flooded and will
  remain flooded overnight, even well after the rains have ended.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Residual flooding of many low water crossings and area streams,
  creeks, and rivers will likely continue through Sunday.

  Scattered thunderstorm may be possible again during the middle
  of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, Feb 24, 6:44 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            2 S WINDYVILLE          37.68N 92.92W
02/24/2018                   DALLAS             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY'S K AND P ARE CLOSED DUE TO
            FLOODING OF THE NIANGUA RIVER SOUTH OF
            WINDYVILLE.

&&

BURCHFIELD
Local storm report, Feb 24, 7:08 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            1 NE SYCAMORE           36.71N 92.27W
02/24/2018                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY 181 IS CLOSED DUE TO FLOODING
            ALONG BRYANT CREEK.

&&

BURCHFIELD
Local storm report, Feb 24, 7:12 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            4 SSW HARDENVILLE       36.54N 92.40W
02/24/2018                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY T CLOSED DUE TO FLOODING.

&&

BURCHFIELD
Local storm report, Feb 24, 7:14 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            5 SSE SYCAMORE          36.64N 92.23W
02/24/2018                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY H CLOSED DUE TO FLOODING ALONG
            THE NORTH FORK RIVER.

&&

BURCHFIELD
Local storm report, Feb 24, 7:38 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            4 NW BRUSHYKNOB         37.01N 92.53W
02/24/2018                   DOUGLAS            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY U IS CLOSED DUE TO FLOODING.

&&

BURCHFIELD
Local storm report, Feb 24, 7:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            4 WNW AVA               36.97N 92.73W
02/24/2018                   DOUGLAS            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY Y CLOSED DUE TO FLOODING.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:33 PM CSTAreal Flood WarningSGFBarry, Dade, Jasper, Lawrence, McDonald, Newton24 hr
Feb 24, 6:38 PM CSTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Ozark, Polk and 4 more24 hr
Feb 24, 9:40 PM CSTRiver Flood WarningSGFShannon32 hr
Feb 24, 10:38 PM CSTRiver Flood WarningSGFJasper, Newton39 hr
Feb 25, 3:31 AM CSTRiver Flood WarningSGFShannon11 hr
Feb 25, 8:22 AM CSTRiver Flood WarningSGFLaclede32 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.